Tennessee, 2005

Hail in Tennessee, April 22, 2005

April 22, 2005 · NWS OHX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 22, 1:30 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Apr 22, 1:30 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT FRI APR 22 2005

.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWING COLD FRONT MOVING ACROSS WEST TN
...NEARING THE TN RIVER. AIRMASS AHEAD BECOMING INCREASINGLY UN-
STABLE AS STRONG UL IMPULSE PUSHES CLOSER AND WARMER AIR SURGES
NORTHWARD INTO THE MID-STATE. AIRMASS DRYING RAPIDLY BEHIND...
WITH 40 DEWPOINTS ALREADY CROSSING THE MS RIVER.

18Z BNA SOUNDING SHOWING A GOOD AMOUNT OF DRY AIR ABOVE H8 THIS
AFTERNOON...WITH MOISTURE DEEPER TOWARD THE EAST. INSTABILITY
BECOMING MORE FAVORABLE AND ML JET STREAK CROSSING THE AREA THROUGH
03Z OR SO...IN ADDITION TO APPROACHING COLD FRONT/LL BOUNDARY...
SHOULD RESULT IN DEVELOPMENT THROUGH THE EARLY EVENING...ESPECIALLY
AROUND AND EAST OF BNA. DRY AIR PRESENT ALOFT HOWEVER MAY INHIBIT
DEVELOPMENT FROM BECOMING TO WIDESPREAD AND AT THIS POINT AND WILL
KEEP SCATTERED POPS BNA WEST...WITH LIKELY POPS EAST. DRY AIR AND
COLD POOL ALOFT MAY STILL LEAD TO SOME TSTORMS PRODUCING DAMAGING
WIND AND/OR LARGE HAIL.

COLD FRONT SHOULD PUSH BY RAPIDLY THIS EVENING...WITH MOISTURE
ASSOCIATED WITH UPPER LOWS WRAPPING BACK DOWN OVERNIGHT. THIS
MOISTURE ALONG WITH CYCLONIC CURVATURE MAY RESULT IN A SOME
SHOWERS...ESPECIALLY PLATEAU...THROUGH SATURDAY.

NO POPS PLANNED SATURDAY NIGHT THROUGH SUNDAY NIGHT AT THIS TIME
BUT TEMPS MAY REACH THE FREEZING LEVEL ACROSS THE MUCH OF THE AREA
SUNDAY MORNING. TIGHT GRADIENT PRODUCING 5-10KT WINDS LIKELY TO
KEEP FROST AT A MINIMUM.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    47  54  34  55 /  50  30  10  10
CLARKSVILLE  47  54  33  56 /  40  20  10  10
CROSSVILLE   45  48  31  51 /  70  40  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Apr 22, 4:30 AM CST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI APR 22 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-231030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
MIDDLE TENNESSEE TODAY THROUGH THIS EVENING. THE AIR MASS WILL REMAIN
UNSTABLE ACROSS MIDDLE TENNESSEE AS A STRONG LOW PRESSURE CENTER
MOVES FROM THE PLAINS THROUGH THE OHIO VALLEY. THE PRIMARY THREAT
IS LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT WILL
END AFTER A STRONG COLD FRONT MOVES THROUGH THE AREA LATE TODAY
AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
MUCH COOLER CONDITIONS ARE EXPECTED FOR SATURDAY AND SUNDAY AS COLD
AIR POURS INTO THE REGION. A CHANCE OF RAIN RETURNS TO THE
FORECAST MONDAY NIGHT AS WINDS WILL TURN BACK TO THE SOUTH AND A
WEAK COOL FRONT MOVES THROUGH THE AREA ON TUESDAY. HIGH PRESSURE
PUSHES BACK IN TO THE AREA ON WEDNESDAY AND THURSDAY. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE TODAY AND
TONIGHT.

JLM

In the hours before

Local storm report, Apr 22, 4:39 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             10 W COOKEVILLE         36.16N 85.68W
04/22/2005  0.75 INCH        PUTNAM             TN   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED BY NWS SPOTTER NEAR BAXTER AT
            THE INTERSECTION OF INTERSTATE 40 AND INTERSTATE 70.

&&

MPARRISH
Local storm report, Apr 22, 4:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             3 E COOKEVILLE          36.16N 85.45W
04/22/2005  0.25 INCH        PUTNAM             TN   PUBLIC

            PENNY SIZE HAIL 3 EAST OF COOKEVILLE AT BUCK MOUNTAIN.
            REPORTED BY HAM OPERATOR.

&&

MPARRISH
Local storm report, Apr 22, 4:45 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             5 WNW MCMINNVILLE       35.72N 85.86W
04/22/2005  0.75 INCH        WARREN             TN   TRAINED SPOTTER

            PENNY SIZE HAIL AT CENTERTOWN, 5 WNW OF MCMINNVILLE BY
            TRAINED SPOTTER THROUGH HAM OPERATOR

&&

MPARRISH
Local storm report, Apr 22, 4:49 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             LIVINGSTON              36.39N 85.33W
04/22/2005  0.75 INCH        OVERTON            TN   TRAINED SPOTTER

            PENNY SIZE HAIL IN LIVINGSTON BY TRAINED NWS SPOTTER.

&&

MPARRISH
Local storm report, Apr 22, 4:52 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
552 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             2 N MCMINNVILLE         35.72N 85.78W
04/22/2005  1.00 INCH        WARREN             TN   TRAINED SPOTTER

            QUARTER SIZE HAIL 2 NORTH OF MCMINNVILLE BY TRAINED NWS
            SPOTTER, ALSO PEA SIZE HAIL IN MCMINNVILLE.

&&

MPARRISH
Local storm report, Apr 22, 4:59 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             TULLAHOMA               35.37N 86.22W
04/22/2005  0.88 INCH        COFFEE             TN   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL IN TULLAHOMA BY SEVERAL
            SPOTTERS.

0555 PM     HAIL             MCMINNVILLE             35.69N 85.78W
04/22/2005  1.00 INCH        WARREN             TN   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL BY TRAINED NWS SPOTTER IN
            MCMINNVILLE.

&&

MPARRISH

The radar

The Northeast Alabama radar (KHTX), 77 km away, was scanning. The volume nearest the first event began at 23:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Warren

When
April 22, 5:00 PM CST
Where
Warren County, 8 mi SW of Mc Minnville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.600, -85.883

Public report of 3/4 inch hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443676.